Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/11615

Title: Modeling evaporation, ion-beam assist, and magnetron sputtering of TiO 2 thin films over realistic timescales
Authors: Blackwell, Sabrina
Smith, Roger
Kenny, Steven D.
Vernon, Louis J.
Walls, Michael
Issue Date: 2012
Publisher: © Materials Research Society
Citation: BLACKWELL, S. ... et al., 2012. Modeling evaporation, ion-beam assist, and magnetron sputtering of TiO 2 thin films over realistic timescales. Journal of Materials Research, 27 (5), pp. 799 - 805
Abstract: Results are presented for modeling the growth of TiO2 on the rutile (110) surface. We illustrate how long time scale dynamics techniques can be used to model thin film growth at realistic growth rates. The system evolution between deposition events is achieved through an on-the-fly Kinetic Monte Carlo method, which finds diffusion pathways and barriers without prior knowledge of transitions. We examine effects of various experimental parameters, such as substrate bias, plasma density, and stoichiometry of the deposited species. Growth of TiO2 via three deposition methods has been investigated: evaporation (thermal and electron beam), ion-beam assist, and reactive magnetron sputtering. We conclude that the evaporation process produces a void filled, incomplete structure even with the low-energy ion-beam assist, but that the sputtering process produces crystalline growth. The energy of the deposition method plays an important role in the film quality.
Description: This article was published in the Journal of Materials Research [© Materials Research Society] and the definitive version is available at: http://dx.doi.org/10.1557/jmr.2011.380
Version: Published
DOI: 10.1557/jmr.2011.380
URI: https://dspace.lboro.ac.uk/2134/11615
Publisher Link: http://dx.doi.org/10.1557/jmr.2011.380
ISSN: 0884-2914
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
Blackwell-JouMatRes2012.pdf499.3 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.